MAUDE Adverse Event Report: COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN LLC PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888145043
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/09/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during dialysis, fluid leakage was found and cracks were observed on the blue (venous) adapter end.The catheter was repaired.Iodine was the cleaning agent used on the device.Tego was not utilized.An instrument was used on the adapter surface to loosen or tighten the device.There was no reported patient injury.
 
Event or Problem Description
According to the reporter, during dialysis, fluid leakage was found, and cracks were observed on the blue (venous) adapter end.The catheter was repaired by replacing the damaged adapter.Iodine was the cleaning agent used on the device.Tego was not utilized.The crack was visible to the naked eye, and no other instrument was used on the adapter surface to loosen or tighten the device.Tubing was used to connect the luer adapter.There was an unusual observation on the device's adapter, as it was broken after connecting the tubing prior to use.Flushing was done before use, and there was a little liquid leakage.Domestic tubing was another product being utilized with the device.Betadine was the cleaning agent typically used to clean the adapters.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.No excessive force was used on the device.As remedial actions, the broken adapter was replaced, and the reported catheter was replaced with the same lot and id.The catheter could be used normally, and subsequent dialysis treatment was continued and completed after the remedial actions were done.There was no blood loss, and no blood transfusions were required due to the event.There was no medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Additional information: b5, d6a, d6b, g3.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Correction: b5 additional information: g3, h3, h6 h3.Evaluation summary: medtronic conducted an investigation based upon all information received.The device was not returned, but a photo was available for evaluation.Visual inspection noted the luer adapter was cracked.It was reported that the luer adapter was cracked and leaking.The reported issue was confirmed.The product analysis noted evidence that the device was not used as intended.This issue can occur from overtightening the luer adapter.Overtightening the luer adapter can cause excess stress on it, which can lead to cracks/breaks in the material.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
According to the reporter, during dialysis, fluid leakage was found, and cracks were observed on the surface of the blue (venous) adapter end.The catheter was repaired by replacing the damaged adapter.Iodine was the cleaning agent used on the device.Tego was not utilized.The crack was visible to the naked eye, and no other instrument was used on the adapter surface to loosen or tighten the device.Tubing was used to connect the luer adapter.There was an unusual observation on the device's adapter, as it was broken after connecting the tubing prior to use.Flushing was done before use, and there was a little liquid leakage.Domestic tubing was another product being utilized with the device.Betadine was the cleaning agent typically used to clean the adapters.Besides the reported issue, there were no other visible defects/damages found on the product at the time of the event.No excessive force was used on the device.The catheter was in place for 3 months.As remedial actions, the broken adapter was replaced, and the reported catheter was replaced with the same lot and id (identifier) on the same day.The catheter could be used normally, and subsequent dialysis treatment was continued and completed after the remedial actions were done.There was no blood loss, and no blood transfusions were required due to the event.There was no medical intervention/treatment required as a result of the event.There was no reported patient injury.
 
Additional Manufacturer Narrative
Correction: d4(unique identifier (udi) #) additional information: d9, g3, h3, h6 h3 evaluation summary: medtronic conducted an investigation based upon all information received.The device and a photo were available for evaluation.Visual inspection noted a crack on the threads of the venous luer adapter of the catheter.It was reported that the luer adapter was leaking, cracked, and broken.The reported issue was confirmed.The most likely cause could not be established from the information available.Internal process improvements have been initiated to mitigate this issue.The manufacturing records for each device are thoroughly reviewed prior to release to ensure that it meets all medtronic quality specifications.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer (Section G)
COVIDIEN LLC
15 hampshire st
mansfield MA 02048
Manufacturer Contact
justin ellis
8200 coral sea st ne
mounds view, MN 55112
7635265677
MDR Report Key21851681
Report Number1282497-2025-00243
Device Sequence Number7963022
Product Code MSD
UDI-Device Identifier10884521013223
UDI-Public(01)10884521013223(17)261025(10)2326900118
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K112477
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 09/16/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888145043
Device Catalogue Number8888145043
Device Lot Number2326900118
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/09/2025
Supplement Date Received by Manufacturer04/25/2025
06/16/2025
09/12/2025
Initial Report FDA Received Date04/16/2025
Supplement Report FDA Received Date04/30/2025
06/17/2025
09/16/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/27/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age34 YR
Patient SexMale
Patient Weight45 KG